Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 86, NWS Atlanta, GA

March 28, 2009Chattooga County, Floyd County, Polk County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 28, 2009, 9:31 PM EDT for Chattooga County, Floyd County, Polk County, Georgia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2009, 9:31 PM EDT (01:31 UTC)
Expired
Mar 28, 2009, 10:30 PM EDT
In force
59 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Chattooga County, GA, Floyd County, GA, Polk County, GA

The radar

The Northeast Alabama radar (KHTX), 111 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 8:29 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
129 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 290131
SVRFFC
GAC055-115-233-290230-
/O.NEW.KFFC.SV.W.0086.090329T0131Z-090329T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
931 PM EDT SAT MAR 28 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHATTOOGA COUNTY IN NORTHWEST GEORGIA
  FLOYD COUNTY IN NORTHWEST GEORGIA
  NORTHWESTERN POLK COUNTY IN NORTHWEST GEORGIA

* UNTIL 1030 PM EDT

* AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF CAVE SPRING TO 19
  MILES WEST OF CAVE SPRING TO 24 MILES SOUTHWEST OF CAVE SPRING...
  MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROME
  AND SHANNON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER 
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3449 8510 3443 8509 3442 8511 3440 8509
      3439 8500 3435 8500 3434 8502 3422 8502
      3422 8504 3411 8504 3399 8541 3436 8548
TIME...MOT...LOC 0131Z 247DEG 30KT 3429 8562 3419 8565
          3396 8572

$$
3 follow-up statements
000 
WWUS52 KFFC 290149
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 PM EDT SAT MAR 28 2009

GAC055-115-233-290230-
/O.CON.KFFC.SV.W.0086.000000T0000Z-090329T0230Z/
POLK GA-FLOYD GA-CHATTOOGA GA-
949 PM EDT SAT MAR 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHERN CHATTOOGA...FLOYD AND NORTHWESTERN POLK COUNTIES...

AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CHATTOOGAVILLE TO 9 MILES
SOUTHWEST OF CHATTOOGAVILLE TO 13 MILES WEST OF ETNA...MOVING
NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOLLAND...COOSA...CAVE SPRING...TIDINGS...SENEY...LINDALE...ROME...
SHANNON...PINSON AND ARMUCHEE.

THIS LINE OF STORMS IS EXPECTED TO BEGIN CROSSING THE STATE LINE 
AROUND 10 PM EDT AND THEN MOVE ACROSS THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY MORNING 
FOR NORTHWEST GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3449 8510 3443 8509 3442 8511 3440 8509
      3439 8500 3435 8500 3434 8502 3422 8502
      3422 8504 3411 8504 3399 8541 3436 8548
TIME...MOT...LOC 0148Z 245DEG 25KT 3434 8550 3424 8552
          3394 8562

$$
000 
WWUS52 KFFC 290207
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1007 PM EDT SAT MAR 28 2009

GAC055-115-233-290230-
/O.CON.KFFC.SV.W.0086.000000T0000Z-090329T0230Z/
POLK GA-FLOYD GA-CHATTOOGA GA-
1007 PM EDT SAT MAR 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHERN CHATTOOGA...FLOYD AND NORTHWESTERN POLK COUNTIES...

AT 1004 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE 
OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HOLLAND TO 
COOSA TO 6 MILES WEST OF ETNA...MOVING NORTHEAST AT 30 MPH.

THESE STORMS HAVE WEAKENED AND WILL LIKELY CONTINUE TO WEAKEN AS 
THEY MOVE THROUGH THE WARNED AREA.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TIDINGS...CAVE SPRING...SENEY...LINDALE...ROME...SHANNON...PINSON AND
ARMUCHEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY MORNING
FOR NORTHWEST GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3449 8510 3443 8509 3442 8511 3440 8509
      3439 8500 3435 8500 3434 8502 3422 8502
      3422 8504 3411 8504 3399 8541 3436 8548
TIME...MOT...LOC 0207Z 245DEG 25KT 3440 8535 3430 8537
          3400 8547

$$
000 
WWUS52 KFFC 290222
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1022 PM EDT SAT MAR 28 2009

GAC055-233-290230-
/O.CAN.KFFC.SV.W.0086.000000T0000Z-090329T0230Z/
POLK GA-CHATTOOGA GA-
1022 PM EDT SAT MAR 28 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHATTOOGA AND
NORTHWESTERN POLK COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THESE 
COUNTIES...THUS...THE WARNING HAS BEEN CANCELLED FOR CHATTOOGA AND 
NORTHWESTERN POLK COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY MORNING
FOR NORTHWEST GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3439 8528 3443 8519 3446 8517 3449 8511
      3444 8509 3442 8511 3440 8509 3439 8500
      3435 8500 3434 8502 3422 8504 3411 8504
      3410 8533
TIME...MOT...LOC 0220Z 247DEG 20KT 3443 8526 3433 8528
          3412 8532

$$

GAC115-290230-
/O.CON.KFFC.SV.W.0086.000000T0000Z-090329T0230Z/
FLOYD GA-
1022 PM EDT SAT MAR 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR FLOYD COUNTY...

AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ARMUCHEE TO 7 MILES SOUTHWEST OF
ARMUCHEE TO 10 MILES SOUTHWEST OF LINDALE...MOVING NORTHEAST AT 25
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROME...
SHANNON AND PINSON.

THESE STORMS WILL CONTINUE TO WEAKEN AS THEY MOVE ACROSS FLOYD 
COUNTY.  THE WARNING WILL BE ALLOWED TO EXPIRE AT 1030 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY MORNING
FOR NORTHWEST GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3439 8528 3443 8519 3446 8517 3449 8511
      3444 8509 3442 8511 3440 8509 3439 8500
      3435 8500 3434 8502 3422 8504 3411 8504
      3410 8533
TIME...MOT...LOC 0220Z 247DEG 20KT 3443 8526 3433 8528
          3412 8532

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 6:30 PM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Mar 28, 6:30 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT SAT MAR 28 2009

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...

SHORT TERM MODELS IN GENERAL AGREEMENT ON THE EVOLUTION OF THE
SYSTEM...THOUGH THE GFS IS SLIGHTLY FASTER THAN THE NAM. HAVE
GENERALLY TAKEN A BLEND WITH THE FORECAST AS THE ECMWF IS ALSO
SLIGHTLY SLOWER THAN THE GFS.

FOR THIS AFTERNOON AND EVENING...FIRST ROUND OF THUNDERSTORMS IS
FOR THE MOST PART MOVING OUT OF CENTRAL GEORGIA...BUT MORE STORMS
ARE DEVELOPING AHEAD OF THE CLEARING IN EASTERN ALABAMA AT AFD
TIME. THIS WILL SHIFT EAST OVER THE NEXT FEW HOURS...BUT THE COLD
FRONT IS STILL BACK ALONG THE MISSISSIPPI/ALABAMA STATE LINE. EXPECT
MORE SHOWERS AND POSSIBLE THUNDERSTORMS (SEE SLIGHT RISK IN
NORTHWEST GEORGIA ON SWODY1) TO DEVELOP ALONG THE FRONT. WITH VERY
COLD TEMPS MOVING IN AT 500MB...NOT SURPRISED TO SEE MORE OF A
HAIL THREAT WITH THESE STORMS IN EASTERN ALABAMA AND THOSE THAT
MIGHT DEVELOP ALONG THE FRONT...THOUGH DAMAGING WINDS WILL
CONTINUE TO BE A THREAT. HIGHEST SHEAR VALUES ARE SHIFTING EAST SO
THE TORNADO THREAT WILL DECREASE THROUGH THE AFTERNOON AND
EVENING...THOUGH OF COURSE IT CANNOT BE TOTALLY RULED OUT. THE
FRONT WILL PUSH THROUGH THE STATE OVERNIGHT...AND BY SUNDAY
MORNING MOST IF NOT ALL THE PRECIP SHOULD BE OUT OF OUR AREA. SOME
QUESTION AS TO HOW MUCH IF ANY OF THE WRAPAROUND PRECIP WILL MAKE
IT INTO NORTH GEORGIA...BUT FOR NOW AM NOT PLAYING IT UP.

THE OTHER CONCERN IS THE STRONG GRADIENT. HAVE ALREADY HAD REPORTS
OF TREES DOWN NOT ASSOCIATED WITH ANY THUNDERSTORM. WITH THE VERY
SATURATED GROUND...WILL NOT TAKE PARTICULARLY STRONG WINDS TO
BRING THESE TREES DOWN. HAVE ISSUED A WIND ADVISORY...THOUGH WINDS
MAY NOT QUITE REACH CRITERIA LEVELS...IN PLACE THROUGH SUNDAY
EVENING. AS THE UPPER LOW SHIFTS NORTHEAST TOWARD THE GREAT LAKES
SUNDAY EVENING...FLOW ALOFT WILL SHIFT TO MORE ZONAL AND HIGH
PRESSURE WILL BUILD IN...DECREASING THE GRADIENT. SUNDAY NIGHT
TEMPS MAY DROP TO NEAR FREEZING IN SOME LOCATIONS...AT LEAST INTO
THE 30S JUST ABOUT EVERYWHERE...DESPITE A BUILDING RIDGE ALOFT...
SO WOULD NOT BE SURPRISED TO SEE A LAYER OF FROST IN THE MORNING.
EXPECT A NICE DAY ON MONDAY WITH TEMPS WARMING INTO THE 70S UNDER
THE RETREATING RIDGE.

.LONG TERM /TUESDAY THROUGH SATURDAY/...

IN THE MEANTIME...ANOTHER STRONG SYSTEM DEVELOPS ON TUESDAY IN THE
CENTRAL PLAINS. COLD FRONT APPROACHES MONDAY NIGHT AND EARLY
TUESDAY. GFS IS SLOWER AND DEEPER WITH THIS SYSTEM...WHILE THE
ECMWF BREAKS UP THE SOUTHERN EDGE OF THE FRONT AND THUS HAS LESS
OF AN IMPACT OVER THE SOUTHEAST. HOWEVER...WITH THE DEEPER SYSTEM
ON THE GFS...IT PASSES THE COLD FRONT THROUGH BY WEDNESDAY BUT THE
ECMWF PROLONGS THE WEAK SOUTHERN EDGE OF THE COLD FRONT...KEEPING
THE IMPLIED POPS IN THE AREA THROUGH WEDNESDAY NIGHT. AFTER
THAT...MODEL DIFFERENCES BECOME EXTREMELY SIGNIFICANT AS GFS
DEVELOPS A VERY STRONG SURFACE LOW IN THE CENTRAL MISSISSIPPI
VALLEY UNDERNEATH THE SHORTWAVE WHILE THE ECMWF DEVELOPS A COASTAL
LOW OFF CAPE HATTERAS. WITH THESE UNCERTAINTIES...HAVE MADE NO
CHANGES TO THE EXTENDED AND AM NOT EVEN SURE HOW MUCH OF AN IMPACT
THE TUESDAY-WEDNESDAY FRONT WILL HAVE ON THE AREA BESIDES JUST A
CHANCE OF RAIN. WILL CONTINUE TO WATCH THE EVOLUTION TO REFINE THE
FORECAST. BASED ON THE CURRENT FORECAST...NO SIGNIFICANT
TEMPERATURE SHIFTS THROUGH THE EXTENDED.

&&

.HYDROLOGY...
ANYWHERE FROM 1/4 TO 2 INCHES OF RAIN HAVE FALLEN ACROSS THE AREA
OVER THE PAST 24 HOURS...THIS ON TOP OF THE RAINFALL FROM THE
PREVIOUS TWO DAYS. ADDITIONAL RAIN EXPECTED AS THE FRONT ACTUALLY
PASSES THROUGH OVERNIGHT. WILL LEAVE FLOOD WATCH IN PLACE AS A FEW
RIVERS AND CREEKS HAVE ALREADY RISEN ABOVE FLOOD STAGE AND THIS
TREND IS EXPECTED TO CONTINUE AS THE SURFACE RUNOFF REACHES THE
MAINSTEM RIVERS OVER THE NEXT COUPLE OF DAYS.

&&

.AVIATION...
MOSTLY IFR CONDITIONS PREVAILING ACROSS THE FORECAST AREA AT THIS
TIME WITH SCATTERED MVFR CONDITIONS. THIS SHOULD CONTINUE THROUGH
AROUND 08Z TO 10Z WHEN A SHARP SURFACE COLD FRONT SWEEPS THROUGH.
AFTER 08Z TO 10Z CONDITIONS SHOULD IMPROVE TO MVFR ACROSS THE
MAJORITY OF THE FORECAST AREA. VFR CONDITIONS ARE EXPECTED AREAWIDE
BY 14Z TO 15Z.

WINDS WILL BE SHIFTING FROM SOUTHEASTERLY TO SOUTHWESTERLY BETWEEN
00Z AND 04Z ACROSS THE FORECAST AREA. AS THE FRONT APPROACHES WIND
SPEEDS WILL BE INCREASING TO 10 TO 20 KTS BY 08Z TO 10Z. WINDS WILL
REMAIN WESTERLY THROUGH THE END OF THE FORECAST PERIOD WITH WIND
SPEEDS INCREASING TO 15 TO 25 KTS AFTER 14Z SUNDAY.

MOST CONVECTION HAS PUSHED OUT OF THE FORECAST AREA AT THIS TIME...
BUT ISOLATED TO SCATTERED SHOWERS OR THUNDERSTORMS ARE POSSIBLE
UNTIL AFTER FRONTAL PASSAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          46  60  38  74  44 /  70   5   0   5   5
ATLANTA         44  56  40  72  49 /  50   5   0   5  10
BLAIRSVILLE     44  48  34  70  40 /  70   5   0   5  10
CARTERSVILLE    44  55  34  71  44 /  50   5   0   5  10
COLUMBUS        48  64  40  76  47 /  30   5   5   5  10
GAINESVILLE     46  55  37  73  46 /  70   5   0   5   5
MACON           48  66  39  76  45 /  60   5   0   5   5
ROME            45  54  36  71  42 /  50   5   0   5  10
PEACHTREE CITY  46  59  36  73  38 /  40   5   0   5  10
VIDALIA         54  69  40  74  44 /  90   5   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 6 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CRAWFORD...CRISP...DODGE...
DOOLY...EMANUEL...HOUSTON...JEFFERSON...JOHNSON...JONES...
LAURENS...MACON...MONTGOMERY...PEACH...PULASKI...SCHLEY...
SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
WASHINGTON...WHEELER...WILCOX...WILKINSON.

WIND ADVISORY UNTIL 8 PM EDT SUNDAY FOR ALL OF NORTH AND CENTRAL
GEORGIA.

FLOOD WATCH THROUGH LATE TONIGHT FOR ALL OF NORTH AND PORTIONS OF
CENTRAL GEORGIA.

&&

TDP
Hazardous weather outlook, Mar 28, 3:45 PM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT SAT MAR 28 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
345 PM EDT SAT MAR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
A FEW SEVERE THUNDERSTORMS EXPECTED ACROSS CENTRAL GEORGIA
THROUGH TONIGHT.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA TONIGHT.

.SYNOPSIS...
A DEEP LOW PRESSURE SYSTEM OVER ARKANSAS WILL LIFT NORTHEAST INTO
THE EASTERN GREAT LAKES REGION BY SUNDAY MORNING. ITS ASSOCIATED
COLD FRONT WILL SWEEP EASTWARD THROUGH THE SOUTHEASTERN STATES.  A
STRONG THUNDERSTORM COMPLEX MOVED ACROSS CENTRAL GEORGIA TODAY AND
ADDITIONAL THUNDERSTORMS ARE POSSIBLE IN ITS WAKE AS IT MOVES OUT OF
THE STATE.

.PRIMARY HAZARDS...
THERE WILL BE TWO AREAS OF CONCERN FOR THE REMAINDER OF THE
DAY.  IN THE WAKE OF THE STRONG THUNDERSTORM COMPLEX THAT MOVED
ACROSS CENTRAL GEORGIA TODAY...THE ATMOSPHERE HAS RECOVERED ENOUGH
TO SPAWN THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN
DIAMETER.  THIS THREAT AREA WILL MOVE WEST TO EAST ACROSS CENTRAL
GEORGIA THIS AFTERNOON AND EARLY EVENING...GENERALLY SOUTH OF A LINE
FROM ROME TO GAINESVILLE.

THE SECOND AREA OF CONCERN WILL BE THE COLD FRONT SWEEPING ACROSS
NORTH GEORGIA OVERNIGHT.  THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS
FORMING ON THIS LINE WILL BE DAMAGING WINDS AND LARGE
HAIL...GENERALLY ALONG AND NORTH OF A LINE FROM LAGRANGE TO ATHENS.

.DISCUSSION...
THE ATMOSPHERE WEST OF THE THUNDERSTORM COMPLEX THAT MOVED ACROSS
GEORGIA THIS MORNING HAS DESTABLIZED SUFFICIENTLY TO PRODUCE A FEW
SEVERE THUNDERSTORMS.  BECAUSE THE VERTICAL WIND SHEAR HAS BEEN
DISRUPTED BY THE EARLY THUNDERSTORM ACTIVITY...HAIL WILL BE THE
PRIMARY THREAT.  THE THREAT WILL DIMINISH AS THE AFTERNOON HEATING
DIMINISHES.

AROUND MIDNIGHT...THE COLD FRONT WILL BEGIN TO MOVE INTO NORTHWEST
GEORGIA.  INSTABILITY WILL BE LIMITED...BUT WITH THE STRONG UPPER
LEVEL WINDS AND FORCING ALONG THE FRONT...A FEW STORMS MAY PRODUCE
DAMAGING WINDS AND LARGE HAIL.  THE THREAT AREA WILL MOVE ACROSS THE
NORTHERN ONE-THIRD OF THE STATE THROUGHOUT THE NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY AND
AGAIN THURSDAY NIGHT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO SEND HEAVY
RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. SPOTTERS AND
EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION TODAY THROUGH
TONIGHT.

In the hours before

Special weather statement, Mar 28, 5:23 PM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT SAT MAR 28 2009

GAZ050-060-061-282200-
523 PM EDT SAT MAR 28 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN HANCOCK...PUTNAM
AND GREENE COUNTIES UNTIL 600 PM EDT...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EATONTON...MOVING NORTHEAST AT 45 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
HANCOCK...PUTNAM AND GREENE COUNTIES THROUGH 600 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE WARFIELD...CENTRAL
GEORGIA EXPERIMENT STATION...WILLARD...EATONTON...ROCK EAGLE 4-H
CENTER...HARMONY...ROCKVILLE...PHOENIX...REYNOLDS PLANTATION AND
LIBERTY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Local storm report, Mar 28, 5:35 PM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 AM     TSTM WND GST     CORDELE                 31.97N 83.77W
03/28/2009  M62.00 MPH       CRISP              GA   MESONET

            UNIVERSITY OF GEORGIA MESONET SITE MEASURED 62 MPH GUST.

&&

22
Local storm report, Mar 28, 6:35 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     LIGHTNING        1 E PERRY               32.46N 83.72W
03/28/2009                   HOUSTON            GA   EMERGENCY MNGR

            ONE HOUSE STRUCK BY LIGHTNING NEAR ARENA ROAD BETWEEN
            HIGHWAY 127 AND HIGHWAY 341. SUSTAINED MINOR DAMAGE.

0945 AM     TSTM WND DMG     5 S LUMPKIN             31.98N 84.80W
03/28/2009                   STEWART            GA   AMATEUR RADIO

            FEW TREES DOWN AND MINOR STRUCTURE DAMAGE AT A LOCATION
            IN SOUTHERN STEWART COUNTY.

1010 AM     TSTM WND DMG     9 NNW PLAINS            32.15N 84.43W
03/28/2009                   MARION             GA   EMERGENCY MNGR

            A FEW TREES BLOWN ON HIGHWAY 30 NEAR THE MARION AND
            SUMTER COUNTY LINE.

1020 AM     TSTM WND DMG     3 E RICHLAND            32.08N 84.62W
03/28/2009                   WEBSTER            GA   LAW ENFORCEMENT

            ONE TREE DOWN ON HWY 280 ALONG SUMTER WEBSTER COUNTY
            LINE.

1025 AM     TSTM WND DMG     AMERICUS                32.07N 84.23W
03/28/2009                   SUMTER             GA   LAW ENFORCEMENT

            FEW POWERLINES DOWN NEAR WALMART ON HWY 280. DEBRIS BLOWN
            ABOUT INCLUDING A GOODWILL DROP-OFF BOX BLOWN OVER, RACK
            OF TRUCK BED COVERS WERE BLOWN OVER ALSO. TREES AND
            POWERLINES DOWN NEAR BRADY ROAD. TWO BUILDINGS WITH METAL
            AND INSULATION PULLED OFF ROOF. THIS OCCURRED AT TEXTON
            AND CARABILLE BOATS. A WALL WAS PARTIALLY RIPPED OFF AT
            TEXTON.

1039 AM     TSTM WND GST     CORDELE                 31.97N 83.77W
03/28/2009  M62.00 MPH       CRISP              GA   MESONET

            UNIVERSITY OF GEORGIA MESONET SITE MEASURED 62 MPH GUST.

1042 AM     TSTM WND DMG     8 W CORDELE             31.97N 83.91W
03/28/2009                   CRISP              GA   EMERGENCY MNGR

            FIVE TO SIX TREES AND A FEW POWERLINES BLOWN DOWN NEAR
            THE GEORGIA VETERANS STATE PARK AND HIGHWAY 280.

1050 AM     TSTM WND DMG     VIENNA                  32.09N 83.79W
03/28/2009                   DOOLY              GA   EMERGENCY MNGR

            SIX HOMES WITH MINOR ROOF DAMAGE. SOME TREES ON HOMES.
            SEVERAL TREES DOWN INCLUDING SIX PECAN TREES. ALL DAMAGE
            ALONG PLEASANT VALLEY ROAD BETWEEN TRUMAN ROAD AND STEELE
            ROAD.

1054 AM     TSTM WND DMG     CORDELE                 31.97N 83.77W
03/28/2009                   CRISP              GA   EMERGENCY MNGR

            A FEW POWER LINES BLOWN DOWN NEAR 15TH STREET.

1100 AM     TSTM WND DMG     9 SW PERRY              32.37N 83.85W
03/28/2009                   MACON              GA   EMERGENCY MNGR

            ONE POWER LINE DOWN IN HENDERSON.

1118 AM     TSTM WND DMG     5 W HAWKINSVILLE        32.28N 83.56W
03/28/2009                   PULASKI            GA   EMERGENCY MNGR

            TWO TREES DOWN. ROOF SUSTAINED MAJOR DAMAGE.

1118 AM     TSTM WND DMG     ABBEVILLE               31.99N 83.31W
03/28/2009                   WILCOX             GA   EMERGENCY MNGR

            SEVERAL TREES DOWN.

1230 PM     NON-TSTM WND DMG CANTON                  34.25N 84.49W
03/28/2009                   CHEROKEE           GA   EMERGENCY MNGR

            SEVERAL LARGE TREES HAVE FALLEN RESULTING IN BLOCKED
            ROADWAYS AND DOWNED POWER LINES. THIS HAS OCCURRED IN
            DOWNTOWN CANTON...ONE MILE EAST OF HOLLY SPRINGS...AND
            FOUR MILES NORTHEAST OF BALL GROUND.

0100 PM     LIGHTNING        WARNER ROBINS           32.61N 83.63W
03/28/2009                   HOUSTON            GA   EMERGENCY MNGR

            MINOR ELECTRICAL DAMAGE FROM LIGHTNING STRIKE TO A HOME
            ON BLUE RIDGE LANE.

0225 PM     HAIL             HAMILTON                32.76N 84.88W
03/28/2009  E0.75 INCH       HARRIS             GA   COUNTY OFFICIAL

            PENNY SIZED HAIL IN HAMILTON.

0255 PM     HAIL             2 W HAMILTON            32.76N 84.91W
03/28/2009  E0.75 INCH       HARRIS             GA   LAW ENFORCEMENT

            PENNY SIZED HAIL 2 MILES WEST OF HAMILTON.

0323 PM     TSTM WND DMG     PEACHTREE CITY          33.39N 84.57W
03/28/2009                   FAYETTE            GA   AMATEUR RADIO

            ONE TREE DOWN NEAR HIPPOCKET ROAD AND LOBLOLLY CT.

0330 PM     HAIL             FAYETTEVILLE            33.45N 84.46W
03/28/2009  E1.00 INCH       FAYETTE            GA   PUBLIC

            QUARTER SIZED HAIL AT HIGHWAY 85 AND 92 IN THE GREENLEAF
            SUBDIVISION.

0334 PM     HAIL             JONESBORO               33.52N 84.35W
03/28/2009  E0.88 INCH       CLAYTON            GA   PUBLIC

0357 PM     HAIL             1 E GRIFFIN             33.24N 84.26W
03/28/2009  E1.75 INCH       SPALDING           GA   AMATEUR RADIO

0358 PM     HAIL             GRIFFIN                 33.24N 84.27W
03/28/2009  E0.88 INCH       SPALDING           GA   PUBLIC

0405 PM     HAIL             LOCUST GROVE            33.35N 84.11W
03/28/2009  E1.75 INCH       HENRY              GA   PUBLIC

0405 PM     HAIL             LOCUST GROVE            33.35N 84.11W
03/28/2009  E0.75 INCH       HENRY              GA   PUBLIC

0410 PM     HAIL             1 WSW HAMPTON           33.38N 84.30W
03/28/2009  M1.25 INCH       HENRY              GA   NWS EMPLOYEE

            1 1/4 INCH HAIL REPORTED BY CWSU METEOROLOGIST AT THE
            ARTCC.

0415 PM     HAIL             HAMPTON                 33.38N 84.29W
03/28/2009  E1.25 INCH       HENRY              GA   PUBLIC

0415 PM     HAIL             OLA                     33.44N 84.04W
03/28/2009  E1.00 INCH       HENRY              GA   PUBLIC

0420 PM     HAIL             HAMPTON                 33.38N 84.29W
03/28/2009  E1.00 INCH       HENRY              GA   PUBLIC

0424 PM     HAIL             OLA                     33.44N 84.04W
03/28/2009  E1.25 INCH       HENRY              GA   PUBLIC

0428 PM     HAIL             3 ESE STOCKBRIDGE       33.53N 84.19W
03/28/2009  E1.00 INCH       HENRY              GA   PUBLIC

0431 PM     HAIL             MCDONOUGH               33.45N 84.14W
03/28/2009  E0.75 INCH       HENRY              GA   PUBLIC

0435 PM     HAIL             STOCKBRIDGE             33.55N 84.24W
03/28/2009  E1.00 INCH       HENRY              GA   PUBLIC

0435 PM     HAIL             CONYERS                 33.66N 84.01W
03/28/2009  E1.00 INCH       ROCKDALE           GA   AIRPLANE PILOT

0443 PM     HAIL             CONYERS                 33.66N 84.01W
03/28/2009  E0.88 INCH       ROCKDALE           GA   AMATEUR RADIO

0506 PM     HAIL             5 SE LOGANVILLE         33.78N 83.83W
03/28/2009  E1.00 INCH       WALTON             GA   AMATEUR RADIO

&&

22
Local storm report, Mar 28, 7:17 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
717 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     TSTM WND DMG     JACKSONVILLE            31.82N 82.98W
03/28/2009                   TELFAIR            GA   EMERGENCY MNGR

            3 TREES DOWN BETWEEN JACKSONVILLE AND RYAN.

&&

22
Local storm report, Mar 28, 7:18 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
718 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     JACKSONVILLE            31.82N 82.98W
03/28/2009                   TELFAIR            GA   EMERGENCY MNGR

            3 TREES DOWN BETWEEN JACKSONVILLE AND RYAN.

&&

22
Local storm report, Mar 28, 7:44 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLOOD            4 SW WAVERLY HALL       32.64N 84.79W
03/28/2009                   HARRIS             GA   TRAINED SPOTTER

            FLOODING REPORTED ALONG OSSAHATCHIE CREEK. A FIELD IS
            FLOODED AND WATER IS UP TO DOORSTEPS OF SOME HOMES.

0715 PM     FLOOD            2 ENE WAVERLY HALL      32.70N 84.71W
03/28/2009                   HARRIS             GA   COUNTY OFFICIAL

            POSSIBLE DAM BREACH AT MELODY LAKES SUBDIVISION. WATER IS
            FLOWING OVER A ROAD ON THE DAM...AND THE DAM IS BEING
            UNDERMINED.

&&

22

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 8:15 PM EDTAreal Flood WarningFFCJones12 hr
Mar 28, 9:16 PM EDTTornado WarningFFCChattooga, Dade, Walker44 min
Mar 28, 9:54 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield51 min
Mar 29, 4:48 AM EDTAreal Flood WarningFFCPike, Spalding6 hr
Mar 29, 8:27 AM EDTRiver Flood WarningFFCFayette, Spalding24 hr
Mar 29, 11:55 AM EDTRiver Flood WarningFFCBleckley, Pulaski11 days
Mar 29, 11:55 AM EDTRiver Flood WarningFFCDodge, Telfair, Wilcox23 days
Mar 29, 5:00 PM EDTAreal Flood WarningFFCTaliaferro, Warren, Wilkes16 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.